MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 3 LEVEL/48MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 3 LEVEL/48MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.613.248
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only event year is known.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a revision procedure due to loosening.On (b)(6) 2020 the patient underwent a three level anterior cervical discectomy and fusion (acdf) where a 48mm vectra cervical plate was implanted with eight (8) 4.0x18 mm vectra variable angle screws.A few days after the case the patient had a coughing attack significant enough to visit the er.No implant issues were reported at that time.On (b)(6) 2020 the patient visited the clinic with discomfort in his neck.X-rays and a ct scan were ordered and the loose plate with three backed out screws was discovered.Based on the ct findings, the implant loosening appeared to have happened a month or more earlier due where the screw tracks would have been.During the revision procedure the original implants were removed and successfully replaced with a 45mm vectra plate and longer 4.5 x 20mm vectra screws.It is believed that the patient suffered no internal damage from loose hardware based on an inspection of the wound during the revision procedure.The explanted cervical plate was briefly inspected by the surgeon and discarded; it did not appear to be damaged.The surgeon believes that the patient¿s coughing event shortly after his june surgery combined with non-compliance with wearing his collar and recreational drug use led to the implant loosening.The patient tolerated the surgery well and was to be discharged from the hospital on (b)(6) 2020.Concomitant device reported: screws (part number unknown, lot unknown, quantity 5).This report involves one (1) ti vectra(tm) plate 3 level/48mm.This is report 1 of 4 for pc-(b)(4).

Brand Name
TI VECTRA(TM) PLATE 3 LEVEL/48MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10487595
Report Number2939274-2020-03950
Device Sequence Number11794615
Product Code KWQ
UDI-Device Identifier10705034737416
UDI-Public(01)10705034737416
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K050451
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.613.248
Device Catalogue Number04.613.248
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date09/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS; UNK - SCREWS; UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR